Donate Now
Post New Topic  Post A Reply
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » upset stomach on birth control pill

 - UBBFriend: Email this page to someone!    
Author Topic: upset stomach on birth control pill
Mariel
Neophyte
Member # 46238

Icon 1 posted      Profile for Mariel     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hey there- I have seen a lot of posts discussing the effectiveness (or rather ineffectiveness) of birth control pills when someone has diarrhea, but I am confused as to how quickly the pill is absorbed into your system as to determine what should be considered a "missed pill". I've been traveling and eating some unusual foods (also why calling my doctor would be quite expensive), and yesterday I ate something that made my stomach hurt. Fast forward 6 hours and I have a bout of loose stools (but not entirely diarrhea) approximately 25 minutes after eating a snack and taking my birth control pill. I know you guys aren't specialists in digestion, but it seems to me that only 25 minutes wouldn't be long enough for the pill to travel from my mouth out the other end. i.e. I imagine that my upset stomach had to do with the food I ate earlier, but I am still not sure if this would affect my birth control pill since in was only 20 or so minutes after I took my pill. I was also 10 hours late with another pill earlier this week, so I am wondering what I will need to do in terms of back-up contraception, and whether or not you think that my pill should be considered "missed" since I had loose stools shortly after. Sorry about my rambling, and thanks for your help.
Posts: 32 | From: New York City | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
No, we're not specialists in digestion. [Smile] Though you're right that we've had enough posts on this that we should probably consult one.

I'm inclined to agree with you though that it's unlikely that loose stool 25 minutes after taking your pill would, well, take the pill right along with it.

Since you are unsure about how much you did absorb and you had a late pill earlier this week, back-up contraception would probably be a good idea if you think you'll be engaging in sexual activity that could lead to pregnancy in the next little while. You would only need to be concerned for the rest of this cycle of pills.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen